was on 80mg then went on to 40mg now on 20mg. i want to stop all together...
How long does it take for propranolol to come out your system?
Question posted by thebean89 on 16 Oct 2012
Last updated on 17 September 2021
I am on propranolol 40 mg for 3 years and now down to 10mg. But reducing further makes my heart beat go out of control, my head feels breaking, vomiting, diarrhea and lot more. Was anyone able to come off this drug? I'm very worried about it.
Hi, I’ve been on propranolol for 10 years, 20mg twice a day, for migraines. I’m now on day 10 of no propranolol after weaning off of it. Many health sites I’ve visited have stated that side effects can last up to one week but I’m beyond that now, so glad to see that its not unusual to experience these symptoms past the week mark as I was starting to get a bit worried. I’m still very jittery, have the heart palpitations, high heart rate, a bit of shaky hands, and just generally on high alert. Hopefully things will start to calm down soon though!
I took mines for one week I told doctor I was short of breathe she told me to stop, Now I'm breaking out all over my face and neck I'm going to take a benadryl soon. I'm never taking this medication again, I should've known something was off when the first day I took it my mouth was itchy. I haven't read about anyone else experiencing the hives and the itchiness I must be a rare case. I did slow my heart down which was nice but I'll take a fast heart rate over an allergic reaction anyday. I had to go the ER twice. I was taking this temporary for thyriod if anyone wanted to know it was 10mg every 8 hours. I took it for about 7 days I'm waiting for it to get out my system so I can stop itching!
Weaning myself off Propranolol after being on it just 4 weeks,
Usually a very confident woman I had my very first anxiety attack 4 weeks ago actually thought I was having a heart attack! But no it was a anxiety attack brought on by external stresses that have been going on over 18 months, anyway it happened I had the attack, ended up at the Hospital all ECG, Bloods all fine, but main Doc advised Beta Blockers, just temporary to calm me down etc,
My GP put me on Propranolol the next day 40 mg twice a day (when I wake up & bedtime)
So I took them for 3 weeks then this Monday (4th week) moved me down to 10 mg 2 in the morning, 2 at bedtime,
I will admit they did calm me and all my stats have been fine on them, blood pressure, BPM etc,
However I’m totally ready to be rid of them, I do wish I could just stop them but reading all forums obvs it’s not advised,
My plan is carry on with 10mg (2 in the morn & 2 at bedtime) for a week,
Then taper down to 10mg 1 in the morning & 1 at bedtime for a week,
Then just 1 10mg in the morning non at bedtime for a week then stop.
I’ve run this by my gp and the pharmacist and they agreed this is the correct way
I just don’t wanna withdraw
I was on propranolol for almost 5 yrs for anxiety and racing heart, and started experiencing terrible side effects! I called my GP who was out and a PA just told me to stop it, ended up In emergency room with high heart rate and BP, along with bronchial symptoms and heavy chest, you never never just stop that horrible drug! So they lowered me to metropalol, lower dose had same side effects, back In ER for heart attack symptoms, Dr told me heart was fine, side of effects of coming off propanol and metropalol, so weaned off metropalol, been 1 week since last pill, still having racing heart, BP is normal, still coughing! This is a horrible medication, any beta blockers! I highly recommend not ever starting them!
I have been taking propranolol for just over a week alongside st johns wort for anxiety and low mood and hated how they made me feel. Blurred vision, higher anxiety, palpitations and a cough so my Dr said to stop them so I have... I'm on day 4 and feel like i have bad anxiety all day... Tight chest, cough, bad palpitations and breathless, like the feelings you get with a chest infection... never had any of this ever in my life, even when I smoked.
I am scared but just wondered if anyone else has felt like that coming off them and now long does it last... I'm scared of a heart attack too like Mitch was but think my anxiety is making me think I will have one.
I am one 10mg tablet a day for servere headaches and have been on it for a few months now, my GP said, I can just stop taking it and I'll be fine but every time I try, by day 3 of no tablets my heart is beating out of my chest and I can't slow it down, taking these pills was the worst decision of my life, honestly.
my question is can anyone help and advise on how to stop taking these god awful things?
I was on bereblockers for 3 weeks for anxiety but came off them last night as keep getting shortness of breath which scares me just wondering if anyone else gets this as a side effect and how long do it take to settle down thanks
Were you able to stop the propranolol? I'm needing help with the same issue..
The half life of Propranolol is about 10 hours. This is the time it takes for the drug levels in your plasma to reduce by half.
For a drug to be totally eliminated from your system it takes around 5.5 times the half life.
As an estimate then, after taking a dose of Propranolol it should be out of your system after 55 hours ( just over 2 days).
However other factors to consider include:
1. How much and how often you have taken the drug.
2. Your metabolic rate – a slower metabolism will increase the time a drug remains in your system.
3. Your age and health – older age and poor health will generally increase the time the drug stays in your system.
4. Body mass – generally the bigger you are the longer a drug will remain in your system.
Why are you on it? Does your doc know you're stopping it? If not why are you stopping it?
- Propranolol uses and safety info
- Propranolol information for Healthcare Professionals (includes dosage details)
- Side effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.